Risk factors for ethambutol optic toxicity.
Аннотация
CONTEXT: Optic neuropathy is a well-known complication of ethambutol therapy and usually manifests as a decrease in visual acuity, cecocentral scotomas, and deficits in color vision.
OBJECTIVE
To support or disprove the hypothesis that a significant majority of patients who develop ocular toxicity while undergoing treatment for a mycobacterium infection do so after experiencing either a prolonged course or unusually high serum levels of ethambutol.
DESIGN
Retrospective chart review (16 cases) and literature meta-analysis (54 cases).
RESULTS
Many cases lacked important data, but none countered the hypothesis. Age, duration of ethambutol, and dose of ethambutol were positively correlated with risk of toxicity.
CONCLUSIONS
Given an understanding of the risk factors for ethambutol optic toxicity, there exists a rationale for an optimization of ethambutol dosing protocols that can maximize the therapeutic effect while minimizing the incidence of optic toxicity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.